Tinea Corporis

Tineo corporis, otherwise called ringworm, is a common fungal infection caused by Trichophyton, Microsporum, and Epidermophyton. It is called ringworm infection because the skin lesion resembles a worm that is shaped like a ring. This infection spreads rapidly from one part of the body to another.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What is the best remedy for itchy red spots around the chest and shoulder?

Query: Hello doctor, I have an itchy and big circular red spot on my back. I discovered it three days ago. And then yesterday, I also noticed more small red spots around my chest and shoulder. Is it fungal infection or ringworm? What is the best or fast remedy for this? I used to have these before when I ...  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Do not worry, dear. I will help you with your concern. From the history, it seems you have developed ringworm, which is also known as tinea corporis. Tinea is a kind of superficial fungal infection, which increases with sweating. Also, it has a tendency to recur if n...  Read Full »

Please suggest medication for my widespread fungal infection on shoulders, breast, and stomach.

Query: Hello doctor, I have fungal infections on my shoulders, breasts and stomach. I have red spots and dry dandruff on my scalp and it is painful and irritating. Please help.  Read Full »


Dr. Sneha Mariam Varghese

Venereologist, Dermatologist

Answer: Hello, Welcome to icliniq.com. I understand that your concern, from your history I suppose you are already diagnosed with fungal infection/tinea corporis. As there could be many reasons for red rashes like urticaria, ezcema, atopic dermatitis, drug allergy, food allergy, fungal infection, follic...  Read Full »

Why are there red itchy patches on groin area?

Query: Hello doctor, Red itchy patches on groin area all the way spread around anus and thigh. Tried treating with camphor mixed with coconut oil first. Then used Cosvate GM, Ketoclean and Keto Soap. It has worsened.  Read Full »


Dr. Abhishek Ponathil

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. You have tinea corporis/cruris which is also known as ringworm/fungal infection. Kindly stop using the earlier medicines. You should take capsule Itraconazole 100 mg twice a day for 3 weeks. Also, take tablet Cetirizine 10 mg at night for the itching. Also apply Luli...  Read Full »

How to prevent the spread of ringworm?

Query: Hello doctor, I think I may have ringworm. It is located on the left side of my stomach (almost hip). I have tried putting Clotrimozol and Daktarin on it. I am afraid that it may spread to other parts of my body. Please help.  Read Full »


Dr. Atishay Bukharia

Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. How long it has been there? What are the symptoms of it? Any other area affected? Any other family members affected? Any history of hypertension, diabetes mellitus, or thyroid disorder? Any known drug reaction? Looking forward to your response in order to help you.  Read Full »

Scaly and itchy rashes on my ankle does not subside with Penicillin. Why?

Query: Hi doctor, I have a skin rash on my ankle. It has been there for six months now. I have tried Penicillin, steroid antifungal cream, and cider vinegar as well but it is slowly getting bigger. It is itchy with scaly flaky skin. I feel some fluid inside the red raised dots when I scratch it. It star...  Read Full »


Dr. Rakesh Kumar Bahunuthula

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. Indeed the clinical image (attachment removed to protect patient identity) is more in favor of tinea corporis which is a fungal infection of the body. It also has the potential to spread and using steroid-based creams will add to the resistance of the problem. Kindly me...  Read Full »

Why do I have an armpit rash?

Query: Hello doctor, Seven months back, I developed a small scaly white patch on the left hand side of my scrotum. It did not change but my groin then became damp and very itchy. After a short period both groins were like that.¬†Last month, I saw a dermatologist who thought it might be eczema and prescribe...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have read your query in detail and viewed the attached pictures (attachments removed to protect patient identity) and understood your concern.  Read Full »

Can Terbinaforce Plus cream be used for ringworm infection?

Query: Hi doctor, I am having ring like patches all over the body for the past five months. I have itching all over the body including private parts and now it spreads to face as well. I had Griseofulvin tablets, Liv-Cet-5 twice daily and Terbinaforce Plus cream for the last 2 months. But, it did not cure...  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. You should not have used Terbinaforce plus cream (combination of Clobetasol propionate, Ofloxacin, Ornidazole and Terbinafine) as it contains Clobetasol which is a steroid. It aggravates fungal infection and does not get it cured. You should take capsule Itracona...  Read Full »

I got some red, itchy and scaly spots on my arm and worried about skin cancer. What should I do?

Query: Hello doctor, I am a 19-year-old female. I woke up this morning with two medium sized red, itchy and scaly spots on my upper arms, I searched, and it seemed to me that this resembles an early stage of skin cancer (squamous cell carcinoma). What should I do?  Read Full »


Dr. Philip Shenouda

Family Physician, General Practitioner, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. First I would like to reaasure you that squamous cell carcinoma can not appear all of a sudden (over night). Second, from the pics you attached it looks like fungal infection (attachment removed to protect patient identity), something called tinea corporis, which com...  Read Full »

Why do I have redness and itching all over the body?

Query: Hi doctor, I have redness around my breast and it feels itchy. The itching is heavy when I wear a bra. It is under tolerable level if I apply Candid B lotion. Also, I have the same itching in my abdomen, bums and under thighs. There is redness over these areas as well. These areas are extremely itc...  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have reviewed the attached photograph (attachment removed to protect patient identity). According to your history and the attached photograph you are suffering from ringworm infection. It is a fungal infection which has a tendency to spread. You are probably having ...  Read Full »

Why am I having pain associated with a red color patch?

Query: Hi doctor, It is about two months that I have pain in the L5/S1 region. I also have a red patch at this region. The picture of which I have attached. It is a localized pain. When I bend forward or sit down it increases. But, when I bend backward I do not have any problem. The red patch does not it...  Read Full »


Dr. Charu Bansal

Dermatologist, Cosmetologist

Answer: Hi, Welcome to icliniq.com. I have read your query. I have seen the attached photographs (attachment removed to protect patient identity) also. I understand your concern. The possibilities for the red patch on your back are lichen simplex chronicus and tinea corporis. Lichen simplex chronicus is ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.